Chemotherapy and worsening of eye-sight

FormerMember
FormerMember
  • 19 replies
  • 9 subscribers
  • 70706 views

Hello,

 

I would like to know whether there are more people out there who have experienced a worsening of their eyesight since the started their chemo therapy. I have had 4 doses of EC and just had my second dose of Dosetaxel today (out of 4) and pretty much since the 2 dose of EC I noticed a gradual worsening of my eyesight. My eyes were tested after my first chemo therapy are just not strong enough any more! Apart from this, I have not had any major side effects.

Has anyone had the same problem and has your sight been "restored" to its pre-chemo therapy state since the chemo has stopped? Or have you been able to use something to improve your eyesight?

I'd love to hear from people as I feel rather alone and strange with this side effect of chemo.

Thanks

Cat

  • FormerMember
    FormerMember

    Hi Cat,

    I was warned pre chemo that it could affect my eyesight and not to have my eyes tested until I'd finished the full course. My chemo was Taxol and my eyes did deteriorate whilst on the chemo. I have glasses which I wear for driving and don't need them at any other times. In fact if I left them on and tried to read I would end up with a headache. During chemo I found I was wearing them a lot more (with no headaches). It's now two months since my last chemo and my eyes seem to have gone back to how they were although I haven't had them checked yet.

    Bad Fairy x

  • FormerMember
    FormerMember in reply to FormerMember

    and i thought it was just me....

    since i first started chemo about 19 / 20 months ago i have had to change my glasses twice and right now i am making a new appointment to see the optition before christmas if possible.....

    my eyesight was perfect , allways has been.....but in the last 19 months i have had my first pair of specs ever, and i had to get another pair as the first pair started to make stuff hard to see ...i had to have a stronger pair.....and now i need a different pair again as these i have now are crap.....

    far off stuff i can see.....but anything close and i cant read a dam thing...a total blur.....

    pre chemo i had never had a problem......

    cvp chemo...chop chemo...rdhap chemo...

    iv asked my nurse before if the chemo could be doing my eyes in and she said she didnt think so....so maybe its just a coincidence my eyes have been getting worse since the chemo stuff started.....

  • FormerMember
    FormerMember in reply to FormerMember

    ps....and before anyone says anything

    NO i have not being doing anything that could make me go blind ...

    Embarrassed

  • FormerMember
    FormerMember in reply to FormerMember

    I've been told (not by Graeme) that the other thing can be affected by chemo too!Embarrassed

    My eyes went peculiar during chemo, seem to be mostly back to normal, although I'm at that sort of time of life when people often get glasses anyway.

    Adam

  • FormerMember
    FormerMember in reply to FormerMember
    Yep, I have had similar chemo and my vision is definitely worse. I spoke to opthalmologist who said get retested a couple of months after chemo as it often resolves. Tess
  • FormerMember
    FormerMember in reply to FormerMember

    Hi all,

    Thanks very much for your replies - it is nice to know that I am not the only one to suffer from bad eyesight during chemo.

    I have decided to have my eye sight checked and then to discuss the findings with the opthalmologist and the oncologist as well as I don't fancy not being able to drive anymore (I'm short sighted...)

    Wish you all a very Merry Christmas and a wonderful New Year.

    Cat

    x

  • FormerMember
    FormerMember

    I know this post is months old but thanks so much for the info. I have gone almost completely blind in my right eye and I had really good vision before I started CHOP chemo. I have only had 3 sessions (2 months) and have 3-5 more sessions left that I know of so I am very scared this is going to get worse or maybe more chemo will reduce the chance my eye sight will come back. Its horrible. Did anyone else get loss of vision so early in chemo and did it go back to normal after more chemo??

     

    One very scared gal,

    Amie

  • FormerMember
    FormerMember in reply to FormerMember
    Mine was a progressive deterioration over a few months. It is now more or less settled at a bit worse than prior to chemo but not by a huge amount - possibly even age rather than chemo related now. Tess x
  • FormerMember
    FormerMember in reply to FormerMember

    Just an (belated) update on the deteriation of my eyes - I had a CATARACT operation!!!!!!!!!!!!

    Chemotherapy CAN set off cataracts - I saw three different opticiens and only the last one sent me to a proper eye docter who diagnosed that I have had cataracts in both eyes. I have been operated on my right eye - only about 16 months after my last chemo.

    Kittecat

  • FormerMember
    FormerMember

    I have had 6 months worth of chemotherapy, and am now on Rituximab. My eyesight has deteriated massively. Have had my glasses changed but i still have to use a magnifying glass which doesnt help. Apparently my cataract has come back in my left eye which is unfortunate. I am going to see if i can get anything done for it.